J. Phys. France
Volume 51, Numéro 23, décembre 1990
Page(s) 2681 - 2687
J. Phys. France 51, 2681-2687 (1990)
DOI: 10.1051/jphys:0199000510230268100

Domain growth kinetics in strongly disordered Ising magnets

Debashish Chowdhury1, 2

1  ICTP, I-34100 Trieste, Italy
2  Supercomputer Center HLRZ, KFA, D-5170 Jülich, F.R.G.

We investigate the law of domain growth in strongly disordered Ising magnets in two dimensions by Monte Carlo simulation. The average linear domain size is found to grow with time t as R(t) ˜ (In t)x. For all the concentrations of the impurities used in our simulations the numerical value of the exponent x is found to be smaller than the corresponding theoretical prediction thereby indicating the possibility that the asymptotic regime, where the theory may hold, lies beyond the time scale of our observation. Nevertheless, in contrast to the recent laboratory experiment of Ikeda et al., the effective exponents are found to exhibit at least a kind of « quasi-universality » (temperature-independence) provided the Monte Carlo data for the domain size at a given impurity concentration are fitted to the form (In t) x over the same time interval consistently at all temperatures.

7510H - Classical spin models.
7560C - Domain walls and domain structure.

Key words
Ising model -- magnetic domains -- Monte Carlo methods